Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering GERD, Hiatus hernia, irritable bowel and Bile dumping. Taking Questran, having Oesophagus. Is it normal?

I suffer from Gerd , along with bile dumping (from removal of a gallbladder), a hiatus hernia , and irritable bowel , which I ve had for many years (diarrhea), which I take Questran for. I am having problems with my esophagus going into spasm, it can be quite painful and the pain radiates to my jaw, and frankly mimics something that could be heart related. What I d like to know is this normal, or is it something to worry about?
Asked On : Tue, 12 Mar 2013
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello Carole,

Gastro esophageal reflux disease, is caused by the reflux of acid from stomach to esophagus due to relaxation of the sphincter at the lower part of esophagus.

Management consists of:
1. Lifestyle modification- like weight reduction, sleeping on the left side, or with upper body raised.
2. Dietary modification- avoid consuming irritating substances such as acidic & rich foods, caffeine, nicotine, and alcohol.
3. Medical management- Proton pump inhibitors like Omeprazole, Pantoprazole,etc. (which prevent acid formation in stomach) Metoclopramide can also be used but it has some side effects on long term usage
4. Surgical treatment- includes Fundoplication,(done when medical measures fail), in which the upper part of the stomach is wrapped around the lower esophageal sphincter to strengthen the sphincter and prevent acid reflux

Since your symptoms are persisting & even getting aggravated, it will be better to consult a Gastroenterologist & discuss about the treatment options.

There is no need to will be fine.
Wish you a good health & speedy recovery.
Thanks & Take care.
Answered: Sat, 16 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor